Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HuskyChef

Took bodybuilding drugs after 2 years of clear skin and now I'm breaking out again. Please help.

Yes I know I'm a complete idiot.  Basically, I had severe cystic acne as an anorexic teen...went on my first course of Accutane at the end of 17 and it cleared up my acne pretty fast and nicely. As soon as I got off it I was getting mild acne so my dermatologist put me on another course... I did the course and my skin cleared up again. 3 months after stopping mild acne came back...dealt with that for a few months.. got appendicitis where I eat pretty much nothing for 2 weeks...my acne looked as good as it did on Accutane at this time and that's when I realized that diet could be related to acne and I was ecstatically excited... for 2 YEARS I was dairy/gluten/wheat free and my acne was very very mild at worst ( A lot of you wouldn't even consider it acne ). 

Then I got stupid and greedy and because I'm into bodybuilding I was interested in a "Safer" alternative drug to steroids called SARMS (LGD4033 to be specific) which were like a series of drugs designed for chemo patients to retain muscle whilst undergoing treatment...the only side effect from the very few studies there was and thousands of anecdotal evidence online and from friends was testosterone suppression while you're on them and then your testosterone levels return to normal after you come off them! A normal cycle is like 3 months and I did 2 weeks and had to come off because for the first time in 2 years I was having painful angry spots IMMEDIATELY the day I started the drugs...but because I'm stupid I still did 2 weeks of the stuff hoping it'd go away.  Not only did it bring my acne back but my hair has thinned SOOOO much where it just feels like straw in my hand and lacks any sort of volume and grip it had before. I never once changed my clear skin diet at any point.  NOTE: I did panic towards the very end of the 2 weeks and took 10mg of Accutane I had lying around for 2 days (I doubt this had any effect)

 

3 months now since I threw the shit away and I'm still breaking out and my hair is still thin af. I haven't been to the gym consistently in months because I hate people I know seeing my shit skin. The irony, right?         I need help. I've lost all motivation to do anything. I'm really not hesitant to go back on Accutane because I know it affects my hair and what's the F-ing point when it'll just come back when I'm off it? I hate regressing. I was in a really good place where I was happy but I got greedy and took things for granted.

 

I have a doctor's appointment to get my bloods checked on Monday and I don't even know what to ask him to check for.... testosterone? I definitely don't have low testosterone because my libido is perfectly fine. So frustrated and my life feels dark like it did when I was 17 with no friends sitting in my room covered in acne. FML.

Share this post


Link to post
Share on other sites

 i dont have to tell you but  you're extremely lucky. People have come off a lot worse by taking  dodgy  bodybuilding drugs.  

im not an  expert but from a quick search online there  is something called drug induced acne ( The acne normally subsides when the patient stops taking the medicine )..and we all know steroids can cause acne due to  hormones.. One article I found online stated a man in Germany had really bad acne due to long term steroid use, he quite taking  steroids, his doctor gave him antibiotics and his acne cleared up in two months. 

I'm not telling you to lie to your doctor but you should aware doctors Medical records are like a criminal record. admitting you've done certain things  can affect future jobs.   I didn't get into the military a few years ago because my medical records stated I had "low mood" ( rubbish really ) i  Believe this was Mainly due to me going back and forwards to my gp years ago, Complaining about acne, trying to get help and saying acne made me feel unhappy/low etc. (I think a lot of people don't realize the impact of medical records  on their future..i  certainly didnt)

Share this post


Link to post
Share on other sites

Hello, if you're still on here could you tell me how did it go with the no Rx accutane thing? I'm doing accutane for the first time on the 21st and I'm terrified my acne is just gonna come back. I'm interested in the microdosing thing too. Also I understand how you feel when your skin is fine until you start taking a medication although I'm a girl and mine started going haywire from a BCP. Been off for a month and still dealing with it. It sucks. 

Share this post


Link to post
Share on other sites

Hey HuskyChef,

I have been using Unblemish by Rodan+Fields for the past 2 years, and it has worked a miracle on my skin. I don't know if it is something you would be interested in trying at all, but thought I would share what worked for me.

Hang in there!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×